Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
Panhypopituitarism Mimicking Acute Coronary Syndrome
Yoshito SugiKenta MoriTakashi KobayashiNaoki AraiMitsumasa OkanoNaokazu MuramaeToshihiko OshitaKazunori OtsuiKazuhiko Sakaguchi
Author information
JOURNAL OPEN ACCESS Advance online publication

Article ID: 0031-22

Details
Abstract

A 59-year-old man suspected of having myocardial infarction with sinus bradycardia, a decreased blood pressure, and ST-change on an electrocardiogram was referred to our hospital's emergency department. Emergent coronary angiography revealed no significant findings. However, the patient experienced shock and required intensive care. Curiosity rose when his urination volume was not disturbed; we suspected hormonal abnormalities. A hormonal examination and imaging analysis revealed panhypopituitarism caused by a Rathke's cyst. Appropriate hormonal replacement therapy improved his symptoms and led to normalization of his electrocardiogram findings. Acute coronary syndrome (ACS) is a fatal disease; however, clinicians must not discount panhypopituitarism, as it may mimic ACS symptoms.

Content from these authors
© 2022 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top